Oregon, 2004High Wind in Oregon, December 4, 2004
December 4, 2004 · NWS MFR · 2 events in 1 county or zone
A High Wind Warning was in effect for the coastal headlands of Oregon zones ORZ021/022 from 04/1530 PST until 04/2108 PST. Warning criteria was met continuously during the stretch from 0800 to 1900 PST except for two observations at 1100 and 1800 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was in effect for the coastal headlands of Oregon zones ORZ021/022 from 04/1530 PST until 04/2108 PST. Warning criteria was met continuously during the stretch from 0800 to 1900 PST except for two observations at 1100 and 1800 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 4, 3:15 AM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 4, 3:15 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 AM PST SAT DEC 4 2004
.DISCUSSION...AN ACTIVE WEEK OF WEATHER IS BEGINNING TO UNFOLD AS
THE FIRST IN A SERIES OF WEATHER SYSTEMS NEARS THE AREA THIS
MORNING. THIS COLD FRONT IS EXPECTED TO REACH THE COAST BY LATE
MORNING AND MOVE INLAND TO THE CASCADES BY AFTERNOON. HAVE TRENDED
CURRENT FORECAST AND GRIDS A BIT DRIER AS WE EXPECT A SLOWER
EASTWARD TIMING OF THE SYSTEM PER LATEST TRENDS. EXPECT SEVERAL
INCHES OF SNOW OVER THE CASCADES AND SISKIYOUS BY SUNDAY MORNING AS
THE FRONT CONTINUES SOUTH AND EAST WITH AN INCH OR TWO OVER SOME
FAVORED EAST SIDE LOCATIONS.
WELL BE IN A BIT OF A LULL SUNDAY AS THE SPLITTING UPPER TROUGH
MOVES EAST. SUNDAY NIGHT AND MONDAY WE SHOULD SEE ANOTHER MORE
IMPRESSIVE LOW PRESSURE SYSTEM MOVE INLAND TO THE NORTH WHICH WILL
CREATE STRONGER SOUTHERLY WINDS IN THE COASTAL REGION. DAY SHIFT MAY
CONSIDER A HIGH WIND WATCH FOR THE HEADLANDS SUNDAY NIGHT. ABUNDANT
OVERUNNING PRECIPITATION WILL ALSO DEVELOP...AND BY MONDAY THE ONSET
OF A SUSTAINED MODERATE TO HEAVY PRECIP EVENT OVER THE UPSLOPE AREAS
OF SISKIYOU COUNTY.
MONDAY AFTERNOON THROUGH TUESDAY YET ANOTHER...STRONGER...LOW
PRESSURE SYSTEM WILL TAKE A SIMILAR PATH TO THE SUNDAY NIGHT/MONDAY
STORM...MOVING INLAND TO THE NORTH. HAVE HIGH CONFIDENCE THIS EVENT
WILL NEED TO BE HEADLINED FOR WIND AND MOUNTAIN SNOW...AND WILL RAMP
UP TO AN SPS WINTER STORM OUTLOOK AT THIS POINT. 700 MB WINDS ARE
FORECAST TO INCREASE TO 65-75 KTS WHICH PLACES THE HIGHER TERRAIN
AND EAST IN A WIND THREAT.
HAVE INCREASED THE POPS WED-THU AS STRONG ZONAL FLOW SETS UP WITH
AN OVERUNNING PATTERN. RIDGING EXPECTED LATER THURSDAY INTO FRIDAY
WITH DRIER WEATHER. STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY TODAY THROUGH WEDNESDAY.
CA...SMALL CRAFT ADVISORY TODAY THROUGH WEDNESDAY.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 4, 6:58 AM PST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
658 AM PST SAT DEC 4 2004
ORZ021-022-051500-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
658 AM PST SAT DEC 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WINDS ARE POSSIBLE FOR MAINLY FOR THE HEADLANDS FOR SUNDAY NIGHT
AND MONDAY NIGHT THROUGH TUESDAY.SEE PDXSPSMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
CAZ084-085-ORZ025-027>031-051500-
CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
KLAMATH BASIN-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
658 AM PST SAT DEC 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WINDS AND HEAVY MOUNTAIN SNOW ARE POSSIBLE MONDAY NIGHT
THROUGH WEDNESDAY. SEE PDXSPSMFR FOR FURTHER INFORMATION. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ080>083-051500-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
658 AM PST SAT DEC 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WINDS AND HEAVY MOUNTAIN SNOW ARE POSSIBLE MONDAY NIGHT THOUGH
WEDNESDAY. SEE PDXSPSMFR FOR FURTHER INFORMATION. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
GERIG
In the hours before
Special weather statement, Dec 4, 4:08 AM PST, 3 hours 52 minutes before
WINTER STORM OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST SAT DEC 4 2004
ORZ021-022-042300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
408 AM PST SAT DEC 4 2004
...STRONG SOUTH WINDS POSSIBLE AT TIMES SUNDAY NIGHT THROUGH MID
WEEK...
A SERIES OF WEATHER SYSTEMS WILL AFFECT THE OREGON COAST OVER THE
NEXT SEVERAL DAYS. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO
COASTAL WASHINGTON SUNDAY NIGHT. ANOTHER STRONGER LOW WILL TAKE A
MORE SOUTHERLY TRACK MONDAY NIGHT INTO EARLY TUESDAY. YET ANOTHER
STORM IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY. THESE STORM SYSTEMS
WILL EACH POSE A THREAT FOR PERIODS OF HIGH WINDS AND HEAVY RAINS.
THE WIND THREAT SHOULD BE CONFINED MAINLY TO THE COASTAL HEADLANDS.
TIMING AND STRENGTH OF EACH STORM IS YET UNCERTAIN...HOWEVER WATCHES
AND WARNINGS FOR STRONG WINDS MAY BECOME NECESSARY. STAY TUNED TO THE
LATEST NATIONAL WEATHER SERVICE FORECAST FOR UPDATES.
CAZ084-085-ORZ025-027>031-042300-
CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
KLAMATH BASIN-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
408 AM PST SAT DEC 4 2004
...LOCALLY STRONG WINDS AND HEAVY MOUNTAIN SNOWS POSSIBLE MONDAY
NIGHT THROUGH WEDNESDAY...
A STRONG WEATHER SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY NIGHT
AND TUESDAY. ANOTHER STORM IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY.
STRONG SOUTHWEST WINDS ARE EXPECTED IN ADDITION TO LOCALLY HEAVY
MOUNTAIN SNOWS. SNOW LEVELS ARE EXPECTED TO BE NEAR PASS LEVELS AND
WATCHES AND WARNINGS MAY BE REQUIRED. STAY TUNED TO THE LATEST
NATIONAL WEATHER SERVICE FORECAST FOR UPDATES.
CAZ080>083-042300-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
408 AM PST SAT DEC 4 2004
...LOCALLY STRONG WINDS AND HEAVY MOUNTAIN SNOWS LIKELY MONDAY NIGHT
THROUGH WEDNESDAY...
A SERIES OF LOW PRESSURE SYSTEMS MOVING ONSHORE WILL PRODUCE PERIODS
OF SUSTAINED MODERATE TO HEAVY MOUNTAIN SNOW AND LOCALLY STRONG
WINDS OVER THE FAVORED UPSLOPE AREAS OF SISKIYOU COUNTY. THE
PRECIPITATION SHOULD BEGIN IN EARNEST MONDAY...LASTING INTO MID
WEEK. THE SNOW LEVELS ARE EXPECTED TO BE NEAR PASS LEVELS...WITH
WATCHES AND WARNINGS LIKELY REQUIRED. STAY TUNED TO THE LATEST
NATIONAL WEATHER SERVICE FORECAST FOR UPDATES.
STAVISH
High Wind, South Central Oregon Coast
- When
- December 4, 8:00 AM PST to 7:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco at 1300 and 1500 PST.
High Wind, South Central Oregon Coast
- When
- December 4, 2:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco at 2200 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, December 4 to 5, 20046 events
- High Wind in Oregon, December 4, 20041 event
- Heavy Rain in American Samoa, December 4, 20041 event
- Winter Weather in Utah, December 4 to 5, 20041 event
- Winter Weather in Colorado, December 4 to 5, 20041 event
- Heavy Snow in Arizona, December 4 to 6, 20041 event
- Heavy Snow in Arizona, December 4 to 6, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430873, 5430874.